Hail, Campbell
- When
- August 17, 10:55 PM MST to 11:20 PM MST
- Where
- Campbell County, 11 mi NW of Gillette
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.400, -105.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 17, 8:15 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 915 PM MDT THU AUG 17 2006 .DISCUSSION...FRONTAL BOUNDARY REMAINS FM S-CENT SD WESTWARD THRU SWRN SD INTO ERN WY. WATER VAPOR SHOWS UPPER TROF IN WRN MT CONTS TO SLOWLY MV EWD TOWARDS NRN PLAINS. LLJ IS INCREASING AHEAD OF TROF AND ENHANCING WAA ALONG AND NORTH OF CDFNT. THIS HAS RESULTED IN WIDESPREAD TSTMS IN SERN MT AND WRN SD THIS EVENING. TSTMS ARE EXPECTED TO CONT THRU MUCH OF NIGHT AND WITH STEEP MID LEVEL LAPSE RATES AND STRONG SHEAR ACRS NWRN SD...SVR THREAT IS EXPECTED TO CONT AT LEAST FOR A FEW MORE HOURS. HAVE UPDATED ZONES TO UPDATED FOR NEW WATCH AND TO INCREASE POPS AND QPF ACRS NRN AREAS THRU MOST OF THE NIGHT. && UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1119 AM MDT THU AUG 17 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-181300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1119 AM MDT (1219 PM CDT) THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY ACROSS WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN TO DEVELOP OVER NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA BY MID AFTERNOON. SEVERE WEATHER IS EXPECTED WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. SOME THUNDERSTORMS MAY ALSO BE SLOW-MOVING... WHICH WILL INCREASE THE CHANCE FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL SWEEP A COLD FRONT ACROSS THE AREA TOMORROW. SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP THROUGHOUT THE DAY. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE...PARTICULARLY ACROSS CENTRAL SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
709 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 E REDIG 45.27N 103.41W
08/17/2006 E1.00 INCH HARDING SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
738 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 11 NE REDIG 45.38N 103.37W
08/17/2006 E1.00 INCH HARDING SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
743 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 SSE DEADWOOD 44.31N 103.68W
08/17/2006 E1.00 INCH LAWRENCE SD TRAINED SPOTTER
0340 PM HAIL 3 SE STURGIS 44.38N 103.47W
08/17/2006 E1.00 INCH MEADE SD NWS EMPLOYEE
0350 PM HAIL 4 SE STURGIS 44.37N 103.46W
08/17/2006 E1.25 INCH MEADE SD PUBLIC
0354 PM HAIL TILFORD 44.30N 103.43W
08/17/2006 E1.75 INCH MEADE SD PUBLIC
0358 PM HAIL 1 N TILFORD 44.32N 103.44W
08/17/2006 E1.75 INCH MEADE SD TRAINED SPOTTER
0418 PM HAIL 1 N TILFORD 44.32N 103.44W
08/17/2006 E1.75 INCH MEADE SD TRAINED SPOTTER
0420 PM HAIL 5 NNW PIEDMONT 44.30N 103.43W
08/17/2006 E2.00 INCH MEADE SD TRAINED SPOTTER
0435 PM HAIL 22 N BOX ELDER 44.44N 103.07W
08/17/2006 E1.00 INCH MEADE SD PUBLIC
0506 PM HAIL 2 NW RAPID CITY 44.10N 103.26W
08/17/2006 E1.00 INCH PENNINGTON SD PUBLIC
0513 PM HAIL RAPID CITY 44.08N 103.23W
08/17/2006 E0.75 INCH PENNINGTON SD PUBLIC
0700 PM HAIL 7 E REDIG 45.27N 103.41W
08/17/2006 E1.00 INCH HARDING SD TRAINED SPOTTER
0715 PM HAIL 11 NE REDIG 45.38N 103.37W
08/17/2006 E1.00 INCH HARDING SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
934 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 22 W ALVA 44.70N 104.90W
08/17/2006 E1.75 INCH CROOK WY PUBLIC
0830 PM HAIL 9 NW ALVA 44.79N 104.58W
08/17/2006 E1.25 INCH CROOK WY PUBLIC
0845 PM HAIL 15 NNW ALVA 44.90N 104.56W
08/17/2006 E0.75 INCH CROOK WY TRAINED SPOTTER
0845 PM TSTM WND GST 15 NNW ALVA 44.90N 104.56W
08/17/2006 E60.00 MPH CROOK WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
945 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 2 SE CREIGHTON 44.23N 102.18W
08/17/2006 E1.50 INCH PENNINGTON SD PUBLIC
HAIL LASTED APPROXIMATELY 15 MINUTES.
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1010 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 NW RAPID CITY 44.11N 103.28W
08/17/2006 E1.00 INCH PENNINGTON SD PUBLIC
&&
LCZEPYHAThe Rapid City radar (KUDX), 225 km away, was scanning. The volume nearest the first event began at 05:53 UTC.
2 hail. Local standard time, as filed.
Numerous automobile windshields were shattered at Green Valley Estates north of Gillette.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530302, 5530303.